Posted by ceecee on November 19, 2003, at 10:54:46
In reply to Re: Efexor XR - Long Term Withdrawal - Anyone Else?, posted by KatieUK on November 18, 2003, at 20:00:49
It feels so good not beeing the only one who is "going crazy" but discovering that it's "just" a side-effect of the med...
You said you refused for a long time to take any med at all. I can just tell you: despite the fact that the withdrawl of efexor has not been easy - efexor has really helped me for a great while.
It all depends on your symptoms.
But if the depression is as severe as mine it is better to take a med at least to be able to survive it somehow...
Presently I am off efexor since two days. (I came down as fast as you and didn't take 37.5mg) I still have the withdrawl symptoms from time to time but it's getting less (expecially the most disturbing one: the aphasia)
what helped me to get the symptoms controlled is "Deanxit" and i am taking "Cipralex" as a new SSRI.
(I take the "Deanxit" only when i have symptoms. In the beginning it was about 5 times a day, now it has reduced to 1 time)
I just want to tell you one thing: the med does not cure the depression and it can never substitute a psychotherapy and the process of self-healing. It can only settle this "serotonin-thing" in your head. That means it makes you able to work on your situation and to change certain things in your life for better.
The main work is still left for you to do.
The med should also not change your pesonality - but change you back to whom you could be without the depression.
( sorry for my english - it's not my native tounge)
I really wish you good luck on your way- with or without med it is a hard job....